The EMS Publishing House is now EMS Press and has its new home at ems.press.

Please find all EMS Press journals and articles on the new platform.

Zeitschrift für Analysis und ihre Anwendungen


Full-Text PDF (224 KB) | Metadata | Table of Contents | ZAA summary
Volume 20, Issue 2, 2001, pp. 331–345
DOI: 10.4171/ZAA/1019

Published online: 2001-06-30

Nonlinear Diffusion Equations on Bounded Fractal Domains

Jiaxin Hu[1]

(1) Tsinghua University, Beijing, China

We investigate nonlinear diffusion equations $\frac {\partial u}{\partial t} = \Delta ¢u +f(u)$ with initial data and zero boundary conditions on bounded fractal domains. We show that these equations possess global solutions for suitable $f$ and small initial data by employing the iteration scheme and the maximum principle that we establish on the bounded fractals under consideration. The Sobolev-type inequality is the starting point of this work, which holds true on a large class of bounded fractal domains and gives rise to an eigenfunction expansion of the heat kernel.

Keywords: Diffusion equations, fractals, Laplacian, Sobolev-type inequality, heat kernel, iteration scheme, maximum principle

Hu Jiaxin: Nonlinear Diffusion Equations on Bounded Fractal Domains. Z. Anal. Anwend. 20 (2001), 331-345. doi: 10.4171/ZAA/1019